MAUDE Adverse Event Report: KARL STORZ SE & Co. KG Biopsy Spoon Forceps, 5 Fr.

KARL STORZ SE & Co. KG Biopsy Spoon Forceps, 5 Fr.
Model Number 26159BHW
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: during hysteroscopic surgery in the department of gynecology, forceps model 26159bhw were used for the procedure.The forceps functioned properly for the first several uses, but failed to open upon subsequent use.The forceps were removed from the uterine cavity for examination, and the jaw screw of the forceps was found missing.The physician suspected that the fallen screw might remain inside the patient's body; therefore, hysteroscopic exploration was performed, yet the missing screw was not located.Nevertheless, the physician considered there remained a risk that the screw could be retained within the uterine cavity, hence this report was submitted.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
Biopsy Spoon Forceps, 5 Fr.
Common Device Name
Biopsy Spoon Forceps, 5 Fr.
Manufacturer (Section D)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
theresa mussaw
2151 e grand ave
el segundo, CA 90245
+1(410)441-1327
MDR Report Key50487502
Report Number9610617-2026-02049
Device Sequence Number10395844
Product Code GCJ
UDI-Device Identifier04048551094242
UDI-Public04048551094242
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K934937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159BHW
Device Catalogue Number26159BHW
Device Lot NumberNL02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Supplement Date Received by Manufacturer08/28/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date08/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown